MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT
Catalog Number 5803002
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported they found air in the return line when the procedure ran for about five minutes.Per the customer the patient is "healthy" and no medical intervention patient id and age are unknown at this time.Luer connections were tight and there was no clotting observed in the channel or in the return reservoir, but according to the nurse's observation she felt there was a clot inside, but it couldn't be seen from the photo.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: the customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows the used cassette loaded on the cassette plate, with blood throughout.The return pump headers appear to be loaded adequately in the pump raceways.Air bubbles are confirmed present in the return line starting just under the return pump outlet side, and also in the return line through cassette just below the inlet side of the return pump.Clumping is observed in the inlet filter trap and in the reservoir.The reservoir is noted to be approx.Half full.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6 and h11.Investigation: the customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows the used cassette loaded on the cassette plate, with blood throughout.The return pump headers appear to be loaded adequately in the pump raceways.Air bubbles are confirmed present in the return line starting just under the return pump outlet side, and also in the return line through cassette just below the inlet side of the return pump.Clumping is observed in the inlet filter trap and in the reservoir.The reservoir is noted to be approx.Half full.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.11.Corrected information is provided in a.3a.Investigation: the customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows the used cassette loaded on the cassette plate, with blood throughout.The return pump headers appear to be loaded adequately in the pump raceways.Air bubbles are confirmed present in the return line starting just under the return pump outlet side, and also in the return line through cassette just below the inlet side of the return pump.Clumping is observed in the inlet filter trap and in the reservoir.The reservoir is noted to be approx.Half full.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.Run data file analysis showed the operator aborted the procedure without rinseback at 5 minutes into the procedure.No alerts or alarms were generated during the tubing set test.Immediately after the start of the procedure, a ¿draw pressure too low¿ alert was presented three time.At 2 minutes into the procedure, a ¿draw pressure too low¿ alert was presented, followed by a ¿return pressure too high¿ at 5 minutes procedure time.Analysis of the run data file showed the volume to prime the return line to the lower reservoir sensor with blood just after the donor was connected was within normal ranges.Additionally, the lower reservoir sensor did not detect air ones filled with blood upon priming of the return line.Therefore, the observed air bubbles in the return line is suspected to have been in the return 3-lumen line from the return line prime and not the reservoir.Run data file analysis did not show a conclusive root cause for how air entered the return line during the return line prime.Possible causes include, but are not limited to: - air bubble from the ac line.If the drip chamber was not filled properly or if the ac bag was not connected to the bag line properly, air could have entered the ac line.During return line prime, the ac pump runs with the return pump to ensure anticoagulation of the prime blood.Otherwise, the ac pump is turned off for return cycles.The run data file shows the ac sensor did not detect air following the ac connection, so this failure mode is unlikely unless air came from the ac line below the ac sensor.- air bubble entered from the needle line if the needle was not inserted fully into the donor vein.- if the sample bag was not completely sealed, it is possible for air to have been drawn into the line from the sample bag with the donor blood.- variations in the tubing set, such as a tubing set leak or bond error.Analysis of the run data file did not indicate any large volumes of air entered through the inlet line.If air was being drawn into the inlet line, the centrifuge pressure signals would be increased from normal levels.However, the centrifuge pressure in this procedure remained within normal levels.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.4, h.6 and h.11.Investigation: the customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows the used cassette loaded on the cassette plate, with blood throughout.The return pump headers appear to be loaded adequately in the pump raceways.Air bubbles are confirmed present in the return line starting just under the return pump outlet side, and also in the return line through cassette just below the inlet side of the return pump.Clumping is observed in the inlet filter trap and in the reservoir.The reservoir is noted to be approx.Half full.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.Run data file analysis showed the operator aborted the procedure without rinseback at 5 minutes into the procedure.No alerts or alarms were generated during the tubing set test.Immediately after the start of the procedure, a ¿draw pressure too low¿ alert was presented three time.At 2 minutes into the procedure, a ¿draw pressure too low¿ alert was presented, followed by a ¿return pressure too high¿ at 5 minutes procedure time.Analysis of the run data file showed the volume to prime the return line to the lower reservoir sensor with blood just after the donor was connected was within normal ranges.Additionally, the lower reservoir sensor did not detect air ones filled with blood upon priming of the return line.Therefore, the observed air bubbles in the return line is suspected to have been in the return 3-lumen line from the return line prime and not the reservoir.Run data file analysis did not show a conclusive root cause for how air entered the return line during the return line prime.Possible causes include, but are not limited to: - air bubble from the ac line.If the drip chamber was not filled properly or if the ac bag was not connected to the bag line properly, air could have entered the ac line.During return line prime, the ac pump runs with the return pump to ensure anticoagulation of the prime blood.Otherwise, the ac pump is turned off for return cycles.The run data file shows the ac sensor did not detect air following the ac connection, so this failure mode is unlikely unless air came from the ac line below the ac sensor.- air bubble entered from the needle line if the needle was not inserted fully into the donor vein.- if the sample bag was not completely sealed, it is possible for air to have been drawn into the line from the sample bag with the donor blood.- variations in the tubing set, such as a tubing set leak or bond error.Analysis of the run data file did not indicate any large volumes of air entered through the inlet line.If air was being drawn into the inlet line, the centrifuge pressure signals would be increased from normal levels.However, the centrifuge pressure in this procedure remained within normal levels.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Root cause: a root cause assessment was performed for this complaint.Run data file analysis did not show a conclusive root cause for how air entered the return line.Possible causes include but are not limited to: - air bubble from the ac line.If the drip chamber was not filled properly or if the ac bag was not connected to the bag line properly, air could have entered the ac line.During return line prime, the ac pump runs with the return pump to ensure anticoagulation of the prime blood.Otherwise, the ac pump is turned off for return cycles.The run data file shows the ac sensor did not detect air following the ac connection, so this failure mode is unlikely unless air came from the ac line below the ac sensor (e.G.From an ac filter issue).- variations in the tubing set, such as a tubing set leak or bond error.Analysis of the run data file did not indicate any large volumes of air entered through the inlet line.If air was being drawn into the inlet line, the centrifuge pressure signals would be increased from normal levels.However, the centrifuge pressure in this procedure remained within normal levels.Based on the picture evaluation, the most likely root cause of the air in the return line would be due to the clumping in the reservoir as a result of either inadequate anticoagulation of the set and/or donor physiology.
 
Event or Problem Description
The customer reported they found air in the return line when the procedure ran for about five minutes.Per the customer, luer connections were tight and there was no clotting observed in the channel or in the return reservoir, but according to the nurse's observation she felt there was a clot inside, but it couldn't be seen from the photo.Patient id and age were not provided by the customer, gender and weight were obtained from the run data file (rdf).Per the customer the patient is "healthy" and no medical intervention occurred.The collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22804875
Report Number1722028-2025-00180
Device Sequence Number7798399
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5803002
Device Lot Number2503114151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/12/2025
11/13/2025
12/10/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/03/2025
11/20/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight119 KG